... been on effexor 37.5 for about 2 weeks. Headaches sleep all the time and just irritated. I have severe panic disorder ptsd lupus and severe depression. Switch to effexor from zoloft due to weight gain. Anyways. I stopped taking it last night. Brain zaps, sweating, just feel like im in outer space. How long will this last?? I was on paxil many years ago and experienced the same crap but i took paxil for 3 years.. I just want to feel normal as i am a mother of 3. My youngest is 15 months and i cant keep feeling this way!! No way would i have taken this crap if i would have known i would experience all of this!!
You were on the lowest dose and not long so I'm guessing you'll feel better within the week. I would just like to add that you really didn't give the Effexor time to work. It takes a month or so to really see if this type med is going to work and you aren't on a therapeutic dosage yet. Also, the initial side effects usually subside in the first few weeks. The best way to avoid withdrawals is to taper off slowly over time rather than stop abruptly. Without any medication, what are you going to do to control the anxiety and depression?
Hi, Megs! Patience is the key to feeling better. After all, it took us weeks, months, even years of pain and misery from our illness to seek treatment ~ and then we expect to feel better in two weeks?
It take about 3-4 weeks , sometimes a little longer, to begin feeling the effects of these medications during which time the side effects you describe will subside. In total it usually takes about 6-8 weeks to build up a static, therapeutic blood level of the drug.
If you had held out for another week or two you probably would have been well on your way.
As Laurie said, even after just two weeks, never stop drugs like Lexapro cold turkey. The withdrawals can be much worse than any side effects you may have had.
Hopefully, you have spoken to your doctor and have either started the Effexor again or are going to try another medication, Why not Paxil if you already took it for three years?
Good luck and best wishes, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2011 • 1 answer
Posted 8 Apr 2011 • 2 answers
Posted 17 Jan 2013 • 4 answers
Posted 26 Aug 2016 • 5 answers
Posted 14 Sep 2016 • 2 answers